So I finally understood that it is strongly recommended to write a little something about my experiences here. I will just copy some parts of my posts I have shared in this forum to sum up.
I myself have intolerable withdrawal symptoms even reducing 5% of the drug. They are unbearable, both physically and mentally. They totally incapacitate me for weeks (I sleep up to 15h a day, terrible brain fog and dizziness up to the point where I cannot walk, of course the brain zaps and lots of pains in different parts of the body etc) (I will not mention the mental effects, they are really bad...) and then on it is still bad but keeps stabilizing very slowly.
At this point (after tapering for years) I am seriously considering coming off the 8,44 mg altogether because I am just unable to go through the symptoms that come after a reduction so many times any more. Because the withdrawal symptoms are extreme for me I am thinking it would be better to cut off the drug now at 8,44 mg and hope the nervous system will start balancing itself out than to go through this hell for at least another year (which is the very optimistic time frame).
Note: I have decided to go with this idea - I am going from 8,44 to 1 mg in 8 days. (today being the 3rd day: April 3rd 2015 ). Before judging please read the history of my experiences to understand why I personally have decided to take this approach now in the very end of tapering.
I have been tapering at different pace throughout the process. Since the beginning I have made the reductions by 10% or even 5 % when I realised that the symptoms were directly caused by the reductions. I was aware (theoretically) that my symptoms can be caused by the drug, its side effects and withdrawal, but I didn't really believe it for a long time. Or it would be more correct to say I always had doubts whether it was still more me being crazy and ill.
So for a long time in the beginning (I have been tapering for over 2 years) I kept tapering with intervals that I now realise were not nearly enough for my brain to stabilize, but I was not fully aware that the withdrawal symptoms could be so severe and last for so long that I figured the reason had to be somewhere else. I just tapered according to the planned schedule, keeping aprox. 3 week intervals (and unfortunately, optimistically 2 week intervals). I also tried micro tapering every week, but needless to say that proved to be harsh on my nervous system and was keeping me in a constant state of agony.
During the last 9 months or so I have had to keep longer periods between reductions in order to stabilize (I realised more and more that what I was experiencing was due to the reduction of the medication and the link got clearer by the day), but I cannot even estimate the stabilization point. For some of my friends it is perfectly clear - their withdrawal "cycle" is short and simple: they know that their symptoms will come 1-2 days after the reduction and last for about a week (max).
This is not the case for me. One week for me is the extremely acute period (which would correspond to maybe the 1st 1-2 days of my friends' cycles) and as much as I would like to see a noticeable improvement during week 2, I can only say that it gets slightly better than the extreme, but not nearly enough to function to a standard that would/could be acceptable or tolerable. After recently having a 6 week and a 2 month gap between reductions I can say that during the 2 month gap I guess you cold say that I started to feel like the symptoms were starting to actually stabilize for the fist time for me subjectively. That enabled me to observe how the affects of withdrawal came about abruptly and directly connected to the reduction.
In more detail:
My method of tapering:
I have developed a method for myself for tapering off Cymbalta that I have not encountered in this forum or any others so I thought I should share it.
For the very reason that the beads inside a Cymbalta capsule are not the same size (two capsules might not contain the same amount of beads) and I do not have a scale to measure such small portions, I have come up with an alternative.
What I did is I folded a paper in half from the middle, creating a void where I could pour the beads and they would stay in a straight line next to each other. In that way I created a measurable line of the contents of a capsule.
Right now I use a 30 mg capsule which creates a 25,5 cm line (fits on a regular A4 paper), but when I was using a 60 mg capsule I had to devide the beads into portions and measure them all and calculate from there on.
Now I am not particularly fond of mathematics, but with a few simple calculations and a lot of concentration ( ) I was able to calculate how many mg of the medicine was in a line of the medicine of a certain lenght. So when 30 mg of Cymbalta is 25,5 cm, that meas for example, that 15 mg of Cymbalta would be 12,75 cm etc. (This is specific to the capsules I use bought from Estonia, yours could be very different so you should always measure your own medication!)
I use the same folded paper (with markings on it) every day to pour a certain amount of beads out from the capsule.
So if I am using a 30 mg capsule and I am - let's say - at 20 mg daily dosage I would have to calculate how many (what lenght) beads I would have to extract from the capsule before taking the medicine.
So I have established that 30 mg = 25,5 cm.
That means 20 mg = 17 cm.
I know that there is 25,5 cm of beads (30 mg) in the capsule so I have to pour out 10 mg = 8,5 cm. It really makes no difference, if you calculate it in cm or mg after you have established the relation between the two.
So I have a marking on the paper and each day I pour out a 8,5 cm line. And if i reduce the dosage I just make another marking. It is actually very easy to do the reduction just visually, when you have drawn the lines beforehand and calculated what necessary. You also have the history of your reductions right there under your eyes. I always write the date of the reduction next to the specific line every time, so I have a good visual overview of what, when etc.
Edited by scallywag, 07 October 2016 - 04:08 PM.